Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Newport/Morehead City, NC

March 25, 2012Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Mar 25, 2012, 5:43 PM EDT for Duplin County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2012, 5:43 PM EDT (21:43 UTC)
Expired
Mar 25, 2012, 6:30 PM EDT
In force
47 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Duplin County, NC

The radar

The Wilmington radar (KLTX), 99 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 6:21 PM EDTHAIL 11 Ne Rose Hill, NCNICKEL TO QUARTER SIZE HAIL IN ROSE HILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WUUS52 KMHX 252143
SVRMHX
NCC061-252230-
/O.NEW.KMHX.SV.W.0011.120325T2143Z-120325T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
543 PM EDT SUN MAR 25 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER KENANSVILLE...OR 10 MILES EAST OF
  WARSAW...MOVING SOUTH AT 30 MPH. QUARTER SIZED HAIL IS LIKELY WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAGNOLIA...
  GREENEVERS...
  ROSE HILL...
  TEACHEY...
  WALLACE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3506 7802 3501 7774 3472 7784 3472 7800
      3473 7802 3472 7803 3472 7807 3471 7813
      3474 7820 3475 7820
TIME...MOT...LOC 2143Z 016DEG 26KT 3495 7792

$$

8
1 follow-up statement
544 
WWUS52 KMHX 252202
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
602 PM EDT SUN MAR 25 2012

NCC061-252230-
/O.CON.KMHX.SV.W.0011.000000T0000Z-120325T2230Z/
DUPLIN NC-
602 PM EDT SUN MAR 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR DUPLIN COUNTY...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
KENANSVILLE...OR 10 MILES SOUTHEAST OF WARSAW...MOVING SOUTH AT 30
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GREENEVERS...ROSE
HILL...TEACHEY AND WALLACE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3506 7802 3501 7774 3472 7784 3472 7800
      3473 7802 3472 7803 3472 7807 3471 7813
      3474 7820 3475 7820
TIME...MOT...LOC 2202Z 016DEG 26KT 3487 7797

$$

8

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:16 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 25, 3:16 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT SUN MAR 25 2012

.SYNOPSIS...
LOW PRESSURE WILL DRIFT OFFSHORE TONIGHT DRAGGING A STRONG COLD
FRONT OFFSHORE BY EARLY MONDAY. HIGH PRESSURE WILL BUILD IN FROM
THE NORTH MONDAY AND TUESDAY. THE HIGH WILL MOVE OFF THE COAST BY
WEDNESDAY. A COLD FRONT WILL CROSS THE REGION THURSDAY...FOLLOWED
BY HIGH PRESSURE LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 315 PM SUNDAY...SCATTERED HAIL-PRODUCING THUNDERSTORMS ARE
DEVELOPING ACROSS THE REGION AND HAVE BECOME MORE WIDESPREAD OVER
THE PAST HOUR OR SO AS UPPER LOW MOVES ALONG THE NC/SC BORDER.
LOTS OF SURFACE BASED INSTABILITY IN PLACE ACROSS EASTERN NORTH
CAROLINA...ESPECIALLY NEAR THE SOUTHERN COASTAL AREAS WHERE A SVR
STORM IS CURRENTLY AFFECTING THE JACKSONVILLE AREA. WILL CONTINUE
CHC TO HIGH CHC POPS THRU THE EVENING FOR TSTMS...WITH THE
CHARACTER OF THE PRECIPITATION GRADUALLY TRANSITIONING TO MORE OF
A SHOWERY REGIME AFTER 06Z. GIVEN THE DEPTH OF THE MOISTURE AND
OUTPUT FROM THE 4KM WRF MODELS AND GFS/NAM12...WILL CONTINUE
CHANCE TO HIGH CHANCE POPS THRU THE EARLY MORNING HOURS MONDAY.
COLD AIR ADVECTION WILL NOT BEGIN IN EARNEST UNTIL EARLY ON MONDAY
MORNING SO ANTICIPATE MINIMUM TEMPERATURES IN THE MIDDLE TO UPPER
50S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AS OF 315 PM SUNDAY...GOOD DOWNSLOPE DRYING INDICATED BEHIND
FRONT/DEPARTING LOW DURING THE DAY ON MONDAY. MAY SEE SOME
RESIDUAL SHOWERS AND CLOUDS...ESPECIALLY NEAR THE COAST EARLY IN
THE DAY WITH SKIES BECOMING SUNNY BY MID TO LATE MORNING. THE
COMBINATION OF SUNSHINE AND DOWNSLOPING FLOW SHOULD ALLOW MAX
TEMPERATURES TO GET INTO THE MIDDLE 70S EXCEPT UPPER 60S RIGHT
ALONG THE OUTER BANKS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AXIS OF STRONG UPPER RIDGE WILL BE BUILDING EAST OF THE MSVLY
MAINTAINING A DEEP LAYER DRY NW FLOW OVER THE FCST AREA THRU
TUESDAY NIGHT. UNDER MOSTLY CLEAR SKIES WITH LIGHT WINDS...
EXCELLENT RADIATIONAL COOLING WILL SET UP BOTH MON AND TUE NIGHT
WITH LOWS IN THE UPPER 30S (WITH PATCHY FROST?) INLAND TO MID 40S
ALONG THE COAST. PER THICKNESS TROUGH AND LIMITED MIXING WITH SFC
HIGH BUILDING OVERHEAD...HIGHS ON TUESDAY WILL STRUGGLE TO TOP 60
DEGREES DESPITE NEARLY FULL SUNSHINE.

SURFACE RIDGE SHIFTS OFFSHORE TUES NIGHT WITH THE MID LEVEL FLOW
BECOMING MORE ZONAL AS UPPER RIDGE AXIS SUPPRESSES SOUTHWARD BY
WEAK SHORT WAVE ENERGY MOVING THRU THE OHVLY. THESE FEATURES WILL
ALLOW FOR MODERATING TEMPS AND A RETURN TO ABV NORMAL READINGS WED
AS A MODERATE RETURN FLOW SETS UP. HIGHS WED WILL REACH INTO THE
LOW TO MID 70S.

WEAK SHORT WAVE AND ACCOMPANYING BACKDOOR COLD FRONT WILL SLIDE
DOWN THE MID ATLC COAST WED NIGHT INTO THU. A MIXED BNDRY LAYER
WILL HOLD TEMPS UP IN THE 50S WED NIGHT WITH DOWNSLOPING FLOW AND
DELAYED POST FRONTAL CAA BOOSTS HIGHS WELL INTO THE 70S ON THU.
SLIGHTLY COOLER TEMPS WILL MOVE IN LATE IN THE WEEK BEHIND PASSAGE
OF THE WEAK COLD FRONT LATE THU.

LARGE SCALE MODEL DIFFERENCES IN THE LONGER RANGE LEAD TO LOW
CONFIDENCE FCST GOING INTO NEXT WEEKEND...BUT A POTENTIAL FOR A
MORE ACTIVE PATTERN TO RETURN AS A DEEP TROUGH OR CUTOFF LOW
APPROACHES THE EASTERN STATES. WILL HOLD POPS AT SLIGHT CHANCE FOR
LATE IN THE WEEKEND UNTIL MODELS CAN CONVERGE ON A SOLUTION. TEMPS
APPEAR TO AVERAGE NEAR OR SLIGHTLY ABV NORMAL NEXT WEEKEND.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY/
AS OF 315 PM SUNDAY...CEILINGS HAVE GONE TO VFR STATUS. EXPECT
MOSTLY VFR THROUGH THIS EVENING WITH WIDELY SCATTERED SHOWERS AND
A FEW TSTMS. WITH AN INCREASE IN DEEP MOISTURE AND A TRANSITION TO
A MORE STRATIFORM RAIN LATE TONIGHT...EXPECT SOME MVFR/IFR
CEILINGS TOWARD MORNING PER LATEST MOS GUIDANCE NUMBERS. ON
MONDAY...SKIES SHOULD CLEAR BY 15Z WITH VFR CONDITIONS TO PREVAIL
THROUGH THE DAY MONDAY.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXPECT MAINLY VFR CONDITIONS TO PREVAIL THROUGH WED AS STRONG HIGH
PRESSURE BUILDS ACROSS EASTERN NC INTO TUES NIGHT...THEN SLIDES
OFFSHORE WED. RETURN FLOW WILL SET UP WED WITH WINDS SHIFTING
SOUTHWEST ALLOWING FOR INCREASING BOUNDARY LAYER MOISTURE. DO NOT
EXPECT FOG MON OR TUES NIGHTS BUT CANNOT RULE OUT BRIEF LATE
NIGHT/EARLY MORNING DITCH FOG DUE TO DECOUPLED WINDS UNDER STRONG
SURFACE BASED INVERSION EACH NIGHT. WED NIGHT MAY SEE SOME BRIEF
FOG AS 55-60 DEGREE DEWPOINTS CREEP BACK INTO THE REGION. A COLD
FRONT WILL CROSS THE REGION LATE THURS.THU NIGHT AND MAY SEE A
BRIEF REDUCTION IN CEILINGS/VISIBILITIES IN LIGHT SHOWERS.

&&

.MARINE...
SHORT TERM /TONIGHT AND MONDAY/
AS OF 310 PM SUNDAY...FRONTAL BOUNDARY SLOWLY WORKING ITS WAY
SOUTH INTO THE NORTHERN WATERS WITH WINDS ALREADY N/NE ON THE
ALBMARLE SOUND AND FAR NORTHERN WATERS. WINDS WILL BE RELATIVELY
LIGHT UNTIL AFTER MIDNIGHT WHEN THE COLD AIR ADVECTION SURGE
STARTS. BY EARLY MONDAY MORNING...EXPECT WIDESPREAD 20 TO 25 KNOT
WINDS WITH GUSTS TO 30 OR 35 KNOTS POSSIBLE THROUGH THE DAY. PER
LATEST WAVEWATCH 4 GUIDANCE...COMBINED SEAS WILL BUILD TO AS HIGH
AS 10 FEET DURING MONDAY AFTERNOON. SMALL CRAFT HAS ALREADY BEEN
INITIATED ON ALL BUT THE FAR SOUTHERN WATERS BEGINNING AT 10Z
MONDAY MORNING.

LONG TERM/ MONDAY NIGHT THROUGH FRIDAY/...
SCA CONDITIONS WILL CONTINUE MON NIGHT IN THE TIGHT NORTHERLY
PRESSURE GRADIENT BETWEEN STRONG LOW OFFSHORE AND HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST. WINDS WILL FALL BELOW SCA LEVELS
TUES AFTERNOON BUT INCREASED SEAS WILL LIKELY LINGER...ESPECIALLY
FOR THE CENTRAL WATERS...INTO TUES NIGHT. SURFACE RIDGE SHIFTS
OFFSHORE TUES NIGHT INTO WED WITH RETURN SOUTHERLY FLOW DEVELOPING
WED. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON WED NIGHT
AND CROSS THE WATERS THURS...WITH WINDS AND SEAS BRIEFLY BUILDING
TO SCA LEVELS THURS FOR THE SOUTHERN AND CENTRAL COASTAL WATERS.
SEAS MAY BUILD TO NEAR 6 FT OVER NORTHERN COASTAL WATERS AS
MODERATE NORTH WINDS RETURN ON FRIDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 PM EDT TUESDAY FOR
     AMZ130-135-156.
     SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 AM EDT WEDNESDAY
     FOR AMZ150-152-154.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...BTC
AVIATION...CTC/BTC
MARINE...CTC/BTC
Hazardous weather outlook, Mar 25, 3:58 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 AM EDT SUN MAR 25 2012

NCZ029-044>047-079>081-090>095-098-103-104-260800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
358 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND CONTINUE INTO THE EARLY EVENING. A FEW OF THE STORMS
WILL PRODUCE HAIL...SOME POSSIBLY SEVERE. THE STORMS WILL
GRADUALLY TAPER OFF TO JUST SHOWERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 25, 5:06 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 PM EDT SUN MAR 25 2012

NCZ090-092-093-098-252200-
CRAVEN-DUPLIN-JONES-ONSLOW-
506 PM EDT SUN MAR 25 2012

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS
CRAVEN...DUPLIN...ONSLOW AND JONES COUNTIES THROUGH 600 PM EDT...

AT 505 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TUSCARORA TO TRENTON TO
TAYLORS CORNER TO BEULAVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES
WEST OF NEW BERN TO 16 MILES WEST OF NEW BERN TO 12 MILES NORTH OF
HALF MOON TO 18 MILES NORTHEAST OF WALLACE...MOVING SOUTHEAST AT 10
MPH.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...CLARK...LYMAN...RHEMS...RIVER BEND...NEW
BERN...RICHLANDS...POLLOCKSVILLE.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3504 7763 3520 7719 3509 7702 3509 7701
      3505 7695 3505 7698 3507 7700 3504 7698
      3501 7697 3498 7695 3484 7729 3475 7762
      3493 7796
TIME...MOT...LOC 2105Z 304DEG 7KT 3511 7722 3506 7735
          3499 7754 3492 7777

8
Local storm report, Mar 25, 5:17 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
517 PM EDT SUN MAR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             PINK HILL               35.06N  77.74W
03/25/2012  E0.75 INCH       LENOIR             NC   BROADCAST MEDIA

            REPORT VIA WNCT FACEBOOK PAGE. PICTURE APPEARED TO BE
            DIME SIZE HAIL

&&

EVENT NUMBER MHX1200082

ASM
Special weather statement, Mar 25, 5:22 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
522 PM EDT SUN MAR 25 2012

NCZ091-252145-
LENOIR-
522 PM EDT SUN MAR 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS LENOIR COUNTY THROUGH 545
PM EDT...

AT 522 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DEEP RUN...OR ABOUT 13 MILES SOUTH OF KINSTON...MOVING SOUTH AT 30
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINK
HILL...WOODINGTON.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3526 7775 3525 7752 3511 7757 3507 7761
      3501 7773 3502 7775 3511 7775 3515 7777
      3516 7780
TIME...MOT...LOC 2122Z 015DEG 25KT 3508 7767

8
Special weather statement, Mar 25, 5:31 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
531 PM EDT SUN MAR 25 2012

NCZ090-252215-
DUPLIN-
531 PM EDT SUN MAR 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 615
PM EDT...

AT 531 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROSE HILL...OR ABOUT 9 MILES NORTHWEST OF WALLACE...MOVING SOUTH AT
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSE HILL...TEACHEY.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3490 7815 3494 7816 3493 7794 3472 7792
      3471 7799 3473 7802 3472 7803 3472 7811
      3471 7813 3473 7820 3476 7820
TIME...MOT...LOC 2131Z 006DEG 7KT 3485 7806

8
Local storm report, Mar 25, 5:39 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
539 PM EDT SUN MAR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 S MAGNOLIA            34.87N  78.06W
03/25/2012  E0.88 INCH       DUPLIN             NC   911 CALL CENTER

            DIME TO NICKEL SIZE HAIL JUST SOUTH OF MAGNOLIA

&&

EVENT NUMBER MHX1200083

ASM
Special weather statement, Mar 25, 5:40 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
540 PM EDT SUN MAR 25 2012

NCZ045-080-081-252230-
BEAUFORT-MAINLAND HYDE-WASHINGTON-
540 PM EDT SUN MAR 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT...WASHINGTON AND
MAINLAND HYDE COUNTIES THROUGH 630 PM EDT...

AT 540 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SCRANTON...OR ABOUT 9 MILES NORTHWEST OF SWANQUARTER...MOVING NORTH
AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SCRANTON...
LEECHVILLE...PONZER.

HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3550 7632 3534 7637 3537 7643 3538 7642
      3538 7638 3540 7641 3543 7640 3538 7643
      3539 7647 3543 7656 3551 7659 3552 7659
      3551 7649 3554 7648 3553 7662 3545 7660
      3551 7671 3576 7666
TIME...MOT...LOC 2140Z 158DEG 9KT 3548 7645

29

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:27 PM EDTSpecial Weather StatementMHXMartin, Pitt63 min
Mar 24, 8:34 PM EDTSpecial Weather StatementMHXBeaufort56 min
Mar 24, 9:29 PM EDTSpecial Weather StatementMHXWashington46 min
Mar 25, 12:35 AM EDTSpecial Weather StatementMHXDuplin40 min
Mar 25, 5:07 AM EDTSpecial Weather StatementMHXDare53 min
Mar 25, 9:30 AM EDTSmall Craft AdvisoryMHX60 hr
Mar 25, 2:13 PM EDTSpecial Weather StatementMHXOnslow47 min
Mar 25, 2:35 PM EDTSpecial Weather StatementMHXTyrrell40 min
Mar 25, 2:44 PM EDTSevere Thunderstorm WarningMHXCarteret, Jones, Onslow46 min
Mar 25, 3:15 PM EDTSpecial Weather StatementMHXLenoir45 min
Mar 25, 3:16 PM EDTSpecial Weather StatementMHXTyrrell44 min
Mar 25, 3:21 PM EDTSpecial Weather StatementMHXCraven39 min
Mar 25, 3:55 PM EDTSevere Thunderstorm WarningMHXBeaufort, Pamlico32 min
Mar 25, 4:01 PM EDTSpecial Weather StatementMHXTyrrell59 min
Mar 25, 4:20 PM EDTSevere Thunderstorm WarningMHXCraven, Duplin, Jones, Lenoir, Onslow40 min
Mar 25, 4:21 PM EDTSevere Thunderstorm WarningMHXTyrrell, Washington38 min
Mar 25, 4:24 PM EDTSpecial Marine WarningMHX66 min
Mar 25, 4:29 PM EDTSpecial Weather StatementMHXWashington46 min
Mar 25, 5:02 PM EDTSpecial Weather StatementMHXHyde, Washington58 min
Mar 25, 5:06 PM EDTSpecial Weather StatementMHXCraven, Duplin, Jones54 min
Mar 25, 5:22 PM EDTSpecial Weather StatementMHXLenoir23 min
Mar 25, 5:31 PM EDTSpecial Weather StatementMHXDuplin44 min
Mar 25, 5:40 PM EDTSpecial Weather StatementMHXBeaufort50 min
Mar 25, 5:45 PM EDTSpecial Weather StatementMHXMartin45 min
Mar 25, 6:23 PM EDTSevere Thunderstorm WarningMHXMartin, Pitt48 min
Mar 25, 6:32 PM EDTSpecial Weather StatementMHXBeaufort43 min
Mar 25, 6:46 PM EDTSevere Thunderstorm WarningMHXBeaufort44 min
Mar 25, 7:21 PM EDTSpecial Weather StatementMHXDuplin54 min
Mar 25, 7:27 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Pamlico48 min
Mar 25, 7:54 PM EDTAreal Flood AdvisoryMHXDuplin3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.